Topamax vs gabapentin

Common Questions and Answers about Topamax vs gabapentin

topamax

I have digenerative disc disease and my neirologist just prescribed topamax, he said it would help with the pain and tingling but could result in weight loss. I am wondering if prescribing topamax for ddd is common among neurologists? I can't seem to find any other information related to topamax as a pain med, only information I have is that it's a powerful drug with lots of side effects, most not so good. The weight loss aspect is the only plus...
I just started Topamax. I'm on 25mg/day and will increase by 25mg/week until I reach 100mg. I heard the weightloss effect depends on the dose. So, what dose did everyone here have their success? And what type of diet/eating plan and exercise plan did you do to help it along? I'm desperate to lose 40 lbs (half of which I gained on Zoloft-no longer taking). PLEASE respond if you had any weightloss on this drug, I'm very curious. THANK YOU THANK YOU THANK YOU!!!!!!!!!
Is there any test that can tell exclusly if there is perment VS tempory nerve damage. Before surgery my surgeon almost gauarteed me complete pain free results. During second back surgery surgeon said he found that I had a condition know as IEL but said he removed tissue from nerves.. but now a year later my leg problems have gotten no better maybe even worse.He wants me to see a Chronic Pain specialist but I need to think about all my options...
Hello its Sallie Iv been on topamax since December iv lost 34 lbs. i went off of effexor for depresion , b.p. meds, meridia, serequel to sleep. i had alote of family pass away close togather.we found out my husband had cancer. i had to have a complet hysterectomy @ 31.alote of things at once. i started having real bad headaces every day ,they would start around 4:00 and would not go away untill i would go to sleep.i tried to go off of topamax but they came right back.i take 200 mg. a day.
I just read your post, and I wanted to let you know that I too, take Topamax. Many of the new symptoms you mentioned can be caused by the Topamax itself. please check out this site to see the official side effects that will most likely happen when taking this medicine. PLEASE NOTE! I think that she should keep taking it, especially if it is helping her, I'm not in any way suggesting that she stop it without talking to her doctor. http://www.topamax.
seizures and are known to cause tremors especially in combination. Topamax and Lamictal are other options. These of course are more expensive, but sometimes the side effects are better tolerated and you don't have to check levels. When we switch meds, typically we like to taper one med down at a time while slowly starting another one.Your doctors will have to decide which to come off first and how they'd like to do it as they know you best and there's really no set way.
I am currently on Gabapentin, iron, and a multi-vitamin. So far, the Gabapentin does give me a little bit of relief for the nerve pain but does nothing for the rest of my symptoms. I haven't met with the NS yet. So, if he does't recommend surgery then what else can I do?
Hi...sorry the Topamax didn't work..... What is GABA?...do u mean gabapentin?...if so, I took that a few yrs ago and I had side effects that affected my IBS....and from what others reported it works great at first, but wears off or u get accustomed to it.... Not sure what the HTP-5 is....interested in hearing about it.
I also read that Lamictal can sometimes worsen mania but that can be treated w/ Lithium or Topamax. I'm already on Topamax for Migraine Aura, so we figured it should be a good fit. I hate meds and would rather go back into denial and off meds, but that means in a couple years, maybe sooner who knows, I'll fly away again into another world, and maybe physically too, and I can't afford that.
(I take topamax for prevention ... though some of my meds rxed for other purposes—gabapentin as one example—also may act as migraine preventatives to some extent. I take triptan medications—Maxalt MLT and/or sumitriptan injections—for abortatives.) A neurologist is generally the specialist who deals with migraines specifically, if that isn't something you've targeted in your condition management.
Because he thought it could have been the Topamax that I had stopped around the same time as the Cymbalta previously. So I reluctantly tried it again. ( i know, i know...) Well, the EXACT same thing happened all over again but much much worse. I wont go into detail. Just please-please-please be careful if considering Cymbalta. I try to warn everyone that I can about this drug.
But since I do compensate for these side effects at the moment and now know what to report to my psych doctor and can monitor the benefits vs. side effects for my own self interest I am grateful......since I have noticed an improvement in my depression I will for now continue with this medication. Are you still currently taking this? Or have you decided to discontinue?
kckcckcck, Two most important pieces of advice: 1) When I first sought a diagnosis, I described my pain as "constant." Only after $30,000 and 8 years did a neuro suggest that I keep a headache log. I logged my "pain level" throughout the day, and while I'd considered it pretty much constant I realized that it actually rose and fell in 30-90 minute cycles throughout the day, and even went away for 5-30 minutes in between.
maybe your lithium dosage needs to be increased ir you should try a new medicine.what about topamax? My mom took that and it did help her. Everyone is different but i think that if you can get on the right medicine and dosage it would help you. You could also try telling one of your friends so that you could have someone to talk to and you wont feel so alone.
Make sure why they are trying to figure this out, they try Lyrica, Neurontin, or Topamax for your pain to see if works (helps nerve pain). BOTOX is used for migraines and perhaps could benefit this if it persists. Also, nerves can be ablated if they can determine which one(s) are affected. Good luck!
Kayleigh I also suffer with nerve damage and severe sciatica, are you on any seizure meds for this? Gabapentin or Lyrica can be very helpful. I've taken gabapentin for many years.... best to you all old and new friends....
At least your neuro is taking you seriously which is a good thing. Does the medication help at all? I was put on Gabapentin but it made me feel awful so stopped it, then Amytriptyline but it made it hard for me to get up in the morning and I like my mornings as they are the only time I feel normal. Its after 3pm that my energy winds down. Supo. I looked at your blog your another one who has had a huge amount to put up with. Sarahsmum. Hi there you stalking me LOL.
MedHelp Health Answers